Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 330, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 28, 2008, 4:32 PM EDT for 4 counties in Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2008, 4:32 PM EDT (20:32 UTC)
- Expired
- Jul 28, 2008, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:00 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 28, 2:00 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT MON JUL 28 2008 ...HEAVY RAINFALL FOR NE FL THIS WEEK... .SHORT TERM...A LARGE RIDGE WILL CONTINUE TO HOLD FIRM ACROSS THE CENTRAL CONUS ALLOWING A SERIES OF WEAK SHORT WAVE TROUGHS TO CARVE OUT MEAN TROUGHING ACROSS THE SE REGION THROUGH THU. DEEP TROPICAL MOISTURE WITH PWATS OVER 2 INCHES WILL LINGER OVER FL PER LIGHT WSW STEERING FLOW STREAMING OVER THE CWA FROM THE GOMEX. NO MAJOR CHANGES HAVE BEEN MADE TO THE ONGOING FORECAST WITH LIKELY RAIN CHANCES EACH AFTN ACROSS THE FL PENINSULA...WITH HIGH END CHANCE ACROSS OUR FL ZONES. ALTHO PREVAILING WSW FLOW WILL KICK THE WEST COAST SEABREEZE INLAND FIRST...STILL EXPECT FLOW WILL BE LIGHT ENOUGH THROUGH MID WEEK TO SUPPORT A LATE AFTN EAST COAST SEA BREEZE AND SEA BREEZE MERGER NEAR THE I-95 CORRIDOR. STEAMY MORNINGS WILL YIELD TO WARM DAYS WITH THE HIGHEST TEMPS OVER OUR GA ZONES WHERE SLIGHTLY DRIER AIR WILL RESIDE. THE MAIN CONVECTIVE CONCERNS WILL BE PERIODS OF HEAVY RAINFALL AND WET DOWNBURST WINDS. AS PREVIOUS SHIFT NOTED...MAY NEED TO ADDRESS FLOOD WATCHES MID WEEK IF HEAVY RAINS TRAIN OVER THE SAME AREAS OVER THE NEXT FEW DAYS. NOTE THAT GNV AND OUR GA SITES HAVE ANNUAL DEFICITS OF OVER 5-7 INCHES FOR THE YEAR... HOPEFULLY SOME OF OUR ANNUAL DEFICITS WILL BE LESSONED THIS WEEK. ELSEWHERE...AREA OF LOW PRESSURE SOUTH OF THE FL PANHANDLE IS FORECAST TO SLOWLY RETROGRADE THROUGH THE WEEK. .LONG TERM...THU NIGHT THROUGH SAT A DEEPER AND STRONGER TROUGH DIGS ACROSS THE EASTERN CONUS WHICH WILL LIKELY ENHANCE CONVECTION ACROSS THE AREA THROUGH THE PERIOD. WILL CONTINUE WITH HIGH END POPS EACH AFTN WITH TEMPS NEAR CLIMO WITH MAXES IN THE LOW 90S AND MINS IN THE LOW 70S. && .AVIATION...HAVE KNOCKED TSTMS VSBYS DOWN 1 OR 2 MILES BASED ON HIGH PWATS FROM THE 12Z SOUNDING. OTHERWISE...LITTLE CHANGE TO ONGOING TAF PACKAGE WITH TSTMS DEVELOPING ON THE GULF COAST AND MOVING ACROSS THE MAINLAND. && .MARINE...STILL ANTICIPATE SMALL CRAFT CAUTION CRITERIA LATER IN THE WEEK AS GRADIENT INCREASES BETWEEN HIGH PRESSURE TO THE S AND THE LOW PRESSURE TROF TO THE N. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 93 73 92 / 20 40 20 40 SSI 76 89 76 89 / 20 40 20 30 JAX 75 89 74 90 / 30 50 20 50 SGJ 75 87 74 87 / 40 50 30 50 GNV 73 88 74 87 / 40 70 40 70 OCF 73 88 73 87 / 30 70 40 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/CARROLL/WALKER
Hazardous weather outlook, Jul 28, 11:14 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1114 AM EDT MON JUL 28 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1114 AM EDT MON JUL 28 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS NORTHEAST FLORIDA TODAY... SLOW MOVING THUNDERSTORMS WILL DEVELOP ALONG THE I-75 CORRIDOR OF INLAND NORTHEAST FLORIDA BY EARLY AFTERNOON AND TRACK SLOWLY TOWARD THE NORTHEAST THIS AFTERNOON. SLOW MOVEMENT WILL LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR IN SOME LOCATIONS. DRIER AIR OVER SOUTHEAST GEORGIA WILL LIMIT THE COVERAGE OF AFTERNOON CONVECTION...BUT INCREASE THE CHANCE OF STRONG GUSTY WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. MINOR FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... LOCALLY HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS IS EXPECTED THROUGH MUCH OF THE WEEK...MAINLY ACROSS NORTHEAST FLORIDA. MINOR FLOODING OF POOR DRAINAGE AREAS WILL REMAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA AND TO RELAY ANY LOCAL FLOODING REPORTS TO LOCAL LAW ENFORCEMENT OFFICIALS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ABE
In the hours before
Local storm report, Jul 28, 3:09 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND GST 5 NNE ORANGE PARK 30.24N 81.68W
07/28/2008 M50 MPH DUVAL FL OTHER FEDERAL
THE JACKSONVILLE NAVAL AIR STATION MEASURED A WIND GUST
TO 50 MPH FROM 250 DEGREES. STATION ID IS KNIP.
&&
ARSSpecial weather statement, Jul 28, 3:28 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 328 PM EDT MON JUL 28 2008 FLZ040-282000- MARION- 328 PM EDT MON JUL 28 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT... AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF MOSS BLUFF...OR 8 MILES NORTH OF EMERALDA...MOVING NORTHEAST AT 8 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEIRSDALE...OCKLAWAHA... MOSS BLUFF...LAKE WEIR...LYNNE AND JUNIPER SPRINGS THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
Special weather statement, Jul 28, 3:38 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 338 PM EDT MON JUL 28 2008 FLZ024-025-GAZ166-282030- COASTAL CAMDEN-DUVAL-NASSAU- 338 PM EDT MON JUL 28 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU... NORTHEASTERN DUVAL AND SOUTHEASTERN CAMDEN COUNTIES FOR STRONG WINDS VALID UNTIL 430 PM EDT... AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF YULEE...OR 9 MILES SOUTHWEST OF ST. MARYS...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND OCEANWAY...YULEE...AMELIA CITY...ST. MARYS...FERNANDINA BEACH...KINGS BAY BASE AND DUNGENESS THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
Special weather statement, Jul 28, 4:02 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 PM EDT MON JUL 28 2008 GAZ149-163-282045- ATKINSON-CLINCH- 402 PM EDT MON JUL 28 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN CLINCH AND SOUTHERN ATKINSON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT... AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF PEARSON...MOVING EAST AT 9 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND PEARSON...COGDELL AND AXSON THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
Special weather statement, Jul 28, 4:25 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 425 PM EDT MON JUL 28 2008 GAZ133>135-282115- APPLING-BACON-JEFF DAVIS- 425 PM EDT MON JUL 28 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN APPLING...SOUTHERN JEFF DAVIS AND BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF ALMA...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY AND ALMA THROUGH 515 PM EDT. ANOTHER THUNDERSTORM NEAR ABOUT 8 MILES NORTHEAST OF NEW LACY WILL MOVE SOUTHEAST AT 5 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
Special weather statement, Jul 28, 4:30 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT MON JUL 28 2008 GAZ153-154-165-166-282100- COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN- 430 PM EDT MON JUL 28 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CAMDEN AND SOUTHERN GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF WAVERLY...OR 7 MILES NORTH OF WOODBINE...MOVING NORTHEAST AT 13 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAVERLY...HARRIETTS BLUFF...DOVER BLUFF AND BRUNSWICK THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:07 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 23 min |
| Jul 28, 3:30 PM EDT | Special Marine Warning | JAX | 90 min | |
| Jul 28, 5:15 PM EDT | Areal Flood Advisory | JAX | Bacon | 60 min |
| Jul 28, 5:15 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Jeff Davis, Pierce, Ware | 33 min |
| Jul 28, 5:35 PM EDT | Areal Flood Advisory | JAX | Wayne | 55 min |
| Jul 28, 5:57 PM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Pierce, Wayne | 63 min |
| Jul 28, 7:12 PM EDT | Areal Flood Advisory | JAX | Wayne | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.